Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 26, 2012, 11:03 PM CDT for 4 counties in Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2012, 11:03 PM CDT (04:03 UTC)
- Expired
- May 27, 2012, 12:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN
The radar
The Minneapolis radar (KMPX), 182 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
690
WWUS83 KMPX 270403
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CDT SAT MAY 26 2012
MNZ041>043-047>050-270500-
BENTON-DOUGLAS-MORRISON-POPE-STEARNS-STEVENS-TODD-
1103 PM CDT SAT MAY 26 2012
AT 1057 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM NEAR MORRIS TO NEAR BROOTEN THEN EAST TO THE
PAYNESVILLE AND ST. CLOUD AREA. THESE STORMS WERE MOVING NORTHEAST
AT 30 TO 35 MPH.
SOME COMMUNITIES WHICH MAY BE AFFECTED INCLUDE DONNELLY...GLENWOOD...
SAUK CENTRE...ALBANY...AND ALEXANDRIA.
HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4576 9627 4577 9577 4597 9578 4600 9577
4600 9482 4596 9410 4540 9449 4544 9550
4548 9625
TIME...MOT...LOC 0401Z 241DEG 26KT 4554 9651 4549 9537
4546 9449
$$
BAPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 26, 6:45 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 26, 6:45 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT SAT MAY 26 2012 .UPDATED FOR 00Z AVIATION DISCUSSION BELOW... .DISCUSSION... PRIMARY FORECAST ISSUE CONTINUE TO BE CONVECTION... BOTH ONGOING ACTIVITY AND POTENTIAL THROUGH THE NEXT 24 TO 36 HOURS. LATEST RADAR IMAGERY SHOWS CONVECTION CONTINUING TO DEVELOP/PERSIST IN AN AREA OF GOOD ISENTROPIC ASCENT NEAR THE MID-LEVEL BAROCLINIC ZONE/FRONTAL BOUNDARY. SEE NO REASON THAT THE ACTIVITY WON/T CONTINUE TO FOCUS AS MID-LEVEL MOISTURE AND ASCENT REMAIN IN PLACE THROUGH THE EVENING. HOWEVER... THE FRONTAL ZONE WILL CONTINUE TO LIFT NORTH/EAST THROUGH THE NIGHT... SO WE SHOULD CONTINUE TO SEE THE BACK EDGE OF THE ACTIVITY WORK ITS WAY NORTH/EAST AS WELL. WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE UPPER TROUGH BEGINNING TO LIFT OUT OF THE SOUTHWEST CONUS... AND THIS WILL BE THE MAIN DRIVER FOR THE SURFACE LOW DEVELOPING IN THE LEE OF THE ROCKIES AND LIFTING NORTHEAST THROUGH THE UPPER PLAINS TOMORROW INTO TOMORROW NIGHT. HOWEVER... OUT AHEAD OF THIS FEATURE THERE ARE A FEW SUBTLE WAVES EVIDENT IN THE WATER VAPOR IMAGERY AND RUC UPPER LEVEL PV ANALYSIS. ONE FEATURE IS MOVING THROUGH FAR WESTERN IOWA AT THE CURRENT TIME... LIKELY HELPING IN SOME OF THE DEVELOPMENT OVER NORTHERN IOWA. A SECOND WAVE CAN BE SEEN FARTHER SOUTH OVER SOUTHERN KANSAS... AND IS ALSO LIFTING NORTH-NORTHEAST. BOTH OF THESE LOOK TO HAVE SOME IMPACT ACROSS OUR AREA THIS EVENING... WHICH IS WHY THERE REMAINS A NEED TO KEEP SOME CHANCE FOR PCPN GOING THROUGH THE EVENING HOURS EVEN THOUGH THE MORE FOCUSED MID-LEVEL FRONT IS MOVING NORTH. THE ACTUAL SURFACE WARM FRONT SHOULD QUICKLY SURGE NORTH OVERNIGHT AS THE MAIN UPPER TROUGH WORKS EAST AND THE 500MB RIDGE AXIS PUSHES NORTHEAST THROUGH THE AREA. WILL BE INTERESTING TO SEE IF/WHEN/WHERE CONVECTION DEVELOPS IN THE WARM SECTOR TO OUR SOUTH LATE THIS AFTERNOON AND EVENING... SINCE THINGS APPEAR FAIRLY WELL CAPPED WITH 700MB TEMPERATURES AOA 13C OVER MUCH OF THE AREA SOUTH OF US. WHAT OCCURS TO OUR SOUTH COULD CERTAINLY IMPACT WHETHER THE ELEVATED CONVECTION OVER OUR AREA PERSISTS... SINCE DEEP CONVECTION TO OUR SOUTH WOULD WORK TO CUTOFF THE BETTER MOISTURE INFLOW. HOWEVER... ACTIVITY THAT DEVELOPS TO OUR SOUTH AND SOUTHWEST COULD ALSO WORK NORTH INTO THE AREA TONIGHT... ADDING AN ADDITIONAL CHALLENGE TO THE FORECAST. FOR TONIGHT... GIVEN THE VARIOUS COMPLICATIONS AND UNKNOWNS MENTIONED ABOVE... TRIED TO FOCUS ON THE PRIMARY LARGE SCALE DRIVERS AND TIED POPS TO THE AREAS OF BETTER FORCING AS SUGGESTED BY THE THALER-QG DIAGNOSTICS FROM THE NAM AND GFS. THAT BEING SAID... SHIFTED THE POPS NORTH THROUGH THE EVENING AND OVERNIGHT HOURS... KEEPING SOME CHANCE GOING THROUGH EVENING ACROSS THE ENTIRE AREA... BUT ALLOWING FOR POP-FREE CONDITIONS OVERNIGHT OVER THE SOUTHEAST PORTION OF THE AREA. ON SUNDAY... WE SHOULD FIND OURSELVES IN THE WARM SECTOR WITH THE WARM FRONTAL BOUNDARY LIFTING NORTH INTO NORTHERN MINNESOTA. THERE COULD CERTAINLY BE SOME LINGERING MORNING CONVECTION IN THE AREA OR SOUTHWEST OF THE AREA... WHICH COULD RESULT IN DEBRIS CLOUDINESS. BUT... DON/T HAVE A STRONG/CONFIDENT OPINION ON THAT AT THIS POINT IN TIME... AND EVEN IF THAT WERE THE CASE WE SHOULD SEE IT DISSIPATE BY LATE MORNING. THAT BEING SAID... EXPECT TO SEE TEMPERATURES WARM NICELY DURING THE DAY WITH DEWPOINTS CLIMBING THROUGH THE 60S... WHICH WILL LEAD TO MLCAPE VALUES AOA 2000 J/KG IN THE AFTERNOON ACROSS MOST OF THE AREA. LOW PRESSURE SHOULD BE WORKING NORTH THROUGH THE PLAINS DURING THE DAY... FINDING ITSELF IN THE DAKOTAS BY AFTERNOON... WORKING TO BRING THE COLD FRONT EAST INTO WESTERN MINNESOTA BY LATE AFTERNOON. THE IS A FAIR DEGREE OF VARIABILITY IN THE MODEL SOLUTIONS WITH RESPECT TO THE POSITION OF THE SURFACE LOW AND FRONTAL BOUNDARIES... MUCH OF WHICH SEEMS TO BE DUE TO THE HANDLING OF CONVECTION BETWEEN NOW AND THEN. GIVEN THE UNCERTAINTY ON HOW THE DETAILS WILL PAN OUT... AND THE UPSCALE CONSEQUENCES... AN ENSEMBLE APPROACH SEEMS MOST PRUDENT AT THIS POINT... SO TENDED TO STICK CLOSE TO THE SREF FOR THE LARGER SCALE DETAILS. THIS WOULD SUGGEST ACTIVITY MAINLY NORTH OF OUR AREA FOR MUCH OF THE DAY... WITH DEVELOPMENT AHEAD OF THE COLD FRONT OVER WESTERN MINNESOTA BY MID AFTERNOON... THEN THINGS WILL PUSH EAST THROUGH THE LATE AFTERNOON AND EVENING... EVENTUALLY WORKING OUT OF THE WISCONSIN PORTION OF THE FORECAST AREA BY MIDNIGHT OR SO SUNDAY NIGHT. WOULDN/T BE SHOCKED TO SEE A COUPLE OF ROUNDS OF ACTIVITY AHEAD OF THE COLD FRONT... WITH SOME INITIAL CONVECTION DEVELOPING IN ASSOCIATION WITH A PRE-FRONTAL TROUGH... THEN A SECONDARY BATCH WITH THE COLD FRONT IF ENOUGH RESIDUAL INSTABILITY REMAINS. SEVERE WEATHER CERTAINLY STILL SEEMS TO BE A GOOD POSSIBILITY SUNDAY AFTERNOON AND EVENING GIVEN THE AMPLE DEGREE OF INSTABILITY AND GOOD FORCING WORKING INTO THE AREA. DEEP LAYER SHEAR IS SOMEWHAT WEAK AT THE TIME CONVECTION IS EXPECTED TO INITIALLY GET GOING... AROUND 30KT... BUT THAT SHOULD STILL BE SUFFICIENT FOR STORM ORGANIZATION GIVEN THE HIGH MLCAPE VALUES EXPECTED. MLCIN ACTUALLY LOOKS TO DECREASE QUITE A BIT DURING THE AFTERNOON... AND WITH DECENT FORCING AHEAD OF THE COLD FRONT... EXPECT CONVECTION TO BECOME WIDESPREAD FAIRLY QUICKLY ONCE IT INITIATES. THIS WOULD SUGGEST THAT ALTHOUGH THERE MAY BE SUFFICIENT SHEAR FOR SUPERCELLS INITIALLY... THINGS ARE LIKELY TO GROW INTO CLUSTERS OR A QLCS OVER TIME... WITH HAIL AND WINDS BEING THE MAIN THREATS. MUCH COOLER AIR WILL WORK INTO THE REGION ON MONDAY AS THE UPPER TROUGH WORKS INTO THE REGION. KEPT SOME POPS ACROSS THE NORTHERN PART OF THE AREA GIVEN THE PROXIMITY OF THE UPPER LOW... AND DEPENDING ON HOW MUCH SUNSHINE WE SEE THERE MAY BE A NEED TO INCLUDE CHANCE POPS FOR MORE OF THE CWFA SINCE ANY HEATING WOULD LIKELY LEAD TO MORE IN THE WAY OF DIURNAL SHRA. THE SAME ACT SHOULD REPEAT ITSELF ON TUESDAY WITH THE UPPER LOW AND MID-LEVEL MOISTURE STILL LINGERING IN THE REGION. AT THIS POINT... OPTED TO GO WITH A DRY FORECAST THROUGH THE BALANCE OF THE WEEK AFTER WE GET ON THE BACKSIDE OF THE UPPER TROUGH AFTER TUESDAY AND A BROAD RIDGE OF SURFACE HIGH PRESSURE SETTLES OVER THE REGION. THE GFS AND ECMWF HINT AT SOME PERIODIC CHANCES FOR PCPN DURING THE THURSDAY THROUGH SATURDAY TIME FRAME AS A FEW SHORTWAVES QUICKLY RIPPLE SOUTHEAST IN THE NORTHWEST UPPER FLOW. THOSE CHANCES WOULD LIKELY BE IN THE SOUTHWEST PORTION OF THE AREA... CLOSER TO THE BAROCLINIC ZONE WHICH WILL BE DEPRESSED TO OUR SOUTHWEST. BUT... AT THIS POINT CHOSE TO LEAVE POPS OUT RATHER THAN BLANKET A 2-3 DAY PERIOD WITH LOW CHANCE VALUES... ESPECIALLY SINCE THERE IS A GOOD DEGREE OF DIFFERENCE BETWEEN THE GFS AND ECMWF AND AMPLE SPREAD IN THE ENSEMBLES. && .AVIATION.../00Z TAF ISSUANCE/ DIFFICULT FORECAST WITH LOW CONFIDENCE ON OVERALL TIMING OF CONVECTION. WARM FRONT LIFTING OVER NORTHERN IOWA AT THIS TIME AND SHOULD MAKE SOME PROGRESS NORTH INTO SOUTHERN MN DURING THE NIGHT. MID LEVEL INSTABILITY/WARM AIR ADVECTION IS HELPING MAINTAINING ELEVATED CONVECTION MAINLY OVER NORTHERN AND EASTERN AREAS. THIS TREND TO CONTINUE INTO THE EVENING BEFORE IT SHOULD LIFT INTO CENTRAL MN. SOME POSSIBILITY OF ANOTHER MCS DEVELOPING OVER EASTERN SOUTH DAKOTA THIS EVENING...MOVING INTO WESTERN AREAS AFTER 03Z-04Z. THIS WOULD AFFECT MAINLY THE WEST AND NORTH DURING THE NIGHT. IFR/MVFR CEILINGS WITH SOME VSBY RESTRICTIONS IN TSRA AND BR DURING THE NIGHT. THIS SHOULD ALL IMPROVE AS WARM FRONT LIFTS NORTH INTO CENTRAL MN BY 18Z SUNDAY. THEN COLD FRONT MOVES INTO WESTERN MN AND TRAVELS EAST DURING THE AFTERNOON/EVENING. MENTIONED VCTS OVER MN TAF AND KRNH SITES IN THE AFTERNOON AND KEPT KEAU DRY THROUGH 00Z MON. EAST TO SOUTHEAST WINDS AHEAD OF THE WARM FRONT OVERNIGHT...BECOMING SOUTHERLY WITH FROPA AND BECOMING GUSTY. KMSP...SHOULD SEE LAST SHOWER MOVE THROUGH THE AREA EARLY ON WITH MVFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE NIGHT. SOME POSSIBILITY OF MCS DEVELOPMENT OVER EASTERN SOUTH DAKOTAS THIS EVENING WITH THIS ACTIVITY SPREADING NORTHEAST TOWARD THE AREA AFTER 05Z. HAVE INCLUDED TEMPO TSRA FOR THIS. OTHERWISE...WARM FRONTAL PASSAGE LOOKS TO BE IN THE 12Z-14Z PERIOD WITH VFR CONDITIONS DEVELOPING AND INCREASING SOUTHERLY WINDS. NAM INDICATES A POSSIBLE PREFRONTAL TROUGH AHEAD OF MAIN COLD FRONT WHICH MOVES THROUGH LATE AFTERNOON/EVENING. WILL SEE TSRA POSSIBLE WITH THIS BEFORE 00Z. MENTIONED VCTS FOR NOW TO CLARIFY TIMING A BIT MORE IN LATER FORECASTS. OUTLOOK... SUN NIGHT...MVFR-IFR WITH TSRA LIKELY. MON...MVFR WITH SHRA POSSIBLE. TUE-WED...VFR WITH PASSING HIGH PRESSURE. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, May 26, 3:48 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 PM CDT SAT MAY 26 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 272100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 348 PM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT... MAINLY ALONG AND NORTH OF INTERSTATE 94. THESE STORMS COULD PRODUCE LARGE HAIL ALONG WITH HEAVY RAIN. GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY WILL BE HOT...WITH AFTERNOON THUNDERSTORMS DEVELOPING IN WESTERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE... AS WELL AS A FEW TORNADOES. THESE STORMS ALSO COULD PRODUCE HEAVY RAIN AND CAUSE FLASH FLOODING... AS WELL AS FLOODING ALONG THE ALREADY SWOLLEN RIVERS. THE STORMS WILL MOVE EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING... AND IS LIKELY SUNDAY AFTERNOON AND EVENING.
In the hours before
Local storm report, May 26, 6:06 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
606 PM CDT SAT MAY 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 E CARYVILLE 44.74N 91.57W
05/26/2012 E1.00 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
JPCSpecial weather statement, May 26, 6:14 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 614 PM CDT SAT MAY 26 2012 WIZ028-270000- EAU CLAIRE- 614 PM CDT SAT MAY 26 2012 AT 611 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRACKETT. THIS STORM WAS MOVING EAST AT 35 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... LUDINGTON. AUGUSTA. FAIRCHILD. LAT...LON 4484 9094 4460 9093 4461 9122 4484 9121 TIME...MOT...LOC 2314Z 275DEG 33KT 4469 9130
Special weather statement, May 26, 6:45 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
645 PM CDT SAT MAY 26 2012
MNZ053-WIZ014>016-270045-
BARRON-CHISAGO-POLK-RUSK-
645 PM CDT SAT MAY 26 2012
AT 640 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRANTSBURG TO
TURTLE LAKE TO NEAR CAMERON. OTHER STORMS WERE AHEAD OF THIS LINE.
THESE STORMS WERE MOVING NORTHEAST AT 40 MPH.
HAIL UP TO DIME SIZE AND LIGHTNING STRIKES ARE EXPECTED WITH THESE
STORMS.
SOME AREAS IN THE PATH OF THESE STORMS INCLUDE LUCK...
CUMBERLAND...RICE LAKE...TURTLE LAKE...FREDERIC...
BARRONETT...AND CLAM FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON THE WATER REMEMBER THAT LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
&&
LAT...LON 4531 9180 4536 9218 4564 9281 4567 9284
4567 9287 4573 9300 4573 9286 4568 9286
4565 9278 4565 9254 4574 9252 4574 9216
4565 9214 4564 9146
TIME...MOT...LOC 2341Z 238DEG 33KT 4574 9278 4541 9207
4535 9174
BAPSpecial weather statement, May 26, 7:46 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
746 PM CDT SAT MAY 26 2012
WIZ015-016-025-027-028-270145-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-RUSK-
746 PM CDT SAT MAY 26 2012
AT 743 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TURTLE LAKE TO NEAR
HALLIE TO FALL CREEK. THESE STORMS WERE MOVING EAST TO NORTHEAST AT
35 MPH. THROUGH 840 PM THEY WILL AFFECT AREAS AROUND
WEYERHAEUSER...LADYSMITH...CORNELL...CHETEK...AND BLOOMER.
HAIL UP TO DIME SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON THE WATER...MOVE INDOORS OR INSIDE A VEHICLE IF THUNDERSTORMS
APPROACH. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4537 9076 4537 9091 4480 9090 4469 9093
4468 9122 4491 9168 4539 9211 4565 9115
4564 9099 4540 9075
TIME...MOT...LOC 0044Z 270DEG 31KT 4533 9206 4491 9154
4473 9118
BAPSpecial weather statement, May 26, 10:30 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 PM CDT SAT MAY 26 2012
MNZ043>045-049>053-061-WIZ014-015-270430-
ANOKA-BARRON-BENTON-CHISAGO-ISANTI-KANABEC-MILLE
LACS-MORRISON-POLK-SHERBURNE-STEARNS-
1030 PM CDT SAT MAY 26 2012
AT 1025 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ST. CLOUD TO
ZIMMERMAN TO NEAR AMERY. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH.
SOME AREAS WHICH COULD BE AFFECT INCLUDE BALSAM LAKE...CAMBRIDGE...
PRINCETON...LINDSTROM...AND RUSH CITY.
HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4589 9313 4574 9314 4573 9286 4565 9287
4565 9254 4573 9254 4574 9250 4573 9241
4562 9198 4521 9219 4545 9349 4547 9424
4595 9406
TIME...MOT...LOC 0328Z 218DEG 28KT 4552 9453 4544 9344
4527 9236
BAPSpecial weather statement, May 26, 11:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1103 PM CDT SAT MAY 26 2012
MNZ041>043-047>050-270500-
BENTON-DOUGLAS-MORRISON-POPE-STEARNS-STEVENS-TODD-
1103 PM CDT SAT MAY 26 2012
AT 1057 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS FROM NEAR MORRIS TO NEAR BROOTEN THEN EAST TO THE
PAYNESVILLE AND ST. CLOUD AREA. THESE STORMS WERE MOVING NORTHEAST
AT 30 TO 35 MPH.
SOME COMMUNITIES WHICH MAY BE AFFECTED INCLUDE DONNELLY...GLENWOOD...
SAUK CENTRE...ALBANY...AND ALEXANDRIA.
HAIL UP TO DIME SIZE IS EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4576 9627 4577 9577 4597 9578 4600 9577
4600 9482 4596 9410 4540 9449 4544 9550
4548 9625
TIME...MOT...LOC 0401Z 241DEG 26KT 4554 9651 4549 9537
4546 9449
BAPThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:50 PM CDT | River Flood Warning | MPX | Carver | 8 days |
| May 26, 10:30 PM CDT | Special Weather Statement | MPX | Benton, Chisago, Isanti | 60 min |
| May 26, 11:11 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns | 49 min |
| May 26, 11:51 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Douglas, Morrison, Pope, Stearns, Todd | 54 min |
| May 27, 12:41 AM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 64 min |
| May 27, 12:52 AM CDT | Special Weather Statement | MPX | Morrison | 53 min |
| May 27, 1:44 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 44 min |
| May 27, 2:03 AM CDT | Flash Flood Warning | MPX | Kanabec, Mille Lacs, Morrison | 3 hr |
| May 27, 3:32 AM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chisago and 22 more | 26 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Goodhue | 50 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Dakota, Hennepin, Scott | 5 days |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Wright | 50 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Hennepin, Wright | 47 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Benton, Sherburne, Stearns | 3 days |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Anoka, Hennepin | 50 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Dakota, Ramsey, Washington | 3 days |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Dakota, Washington | 53 hr |
| May 27, 9:08 AM CDT | River Flood Watch | MPX | Goodhue | 51 hr |
| May 27, 5:07 PM CDT | Special Weather Statement | MPX | Faribault, Steele, Waseca | 38 min |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 49 min |
| May 27, 6:38 PM CDT | Special Weather Statement | MPX | Le Sueur | 52 min |
| May 27, 6:45 PM CDT | Special Weather Statement | MPX | Renville | 30 min |
| May 27, 6:57 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Scott | 48 min |
| May 26, 7:46 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Eau Claire, Rusk | 59 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.